Related Experiment Video
Updated: Jun 3, 2026

Recognition of Epidermal Transglutaminase by IgA and Tissue Transglutaminase 2 Antibodies in a Rare Case of Rhesus Dermatitis
Published on: December 15, 2011
First case of symmetric drug-related intertriginous and flexural exanthema (sdrife) due to rivastigmine?
Gwenaëlle Allain-Veyrac1, Anne Lebreton, Catherine Collonnier
1Clinical Pharmacology Department, CHU de Nantes, France. gwenaelle.veyrac@chu-nantes.fr
Abstract:
The term 'baboon syndrome' was introduced in 1984 to describe a special form of systemic, contact-type dermatitis that occurs after ingestion or systemic absorption of a contact allergen in individuals previously sensitized by topical exposure to the same allergen in the same areas. Its clinical picture presents as an erythema of the buttocks and upper inner thighs resembling the red bottom of baboons. This reaction was originally observed with mercury, nickel, and ampicillin. In 2004, some authors proposed the acronym SDRIFE standing for 'symmetric drug-related intertriginous and flexural exanthema' specifically for cases elicited by systemically administered drugs. Since 1984, about 100 cases have been reported in the literature; for most of the concerned drugs, previous skin sensitization or possible cross-sensitization has not been shown. We report the first case of SDRIFE due to rivastigmine, with the exception of an erythematous maculopapular eruption due to rivastigmine that was previously reported. Rivastigmine is a reversible and noncompetitive acetylcholinesterase inhibitor used for the treatment of Alzheimer disease. SDRIFE is an important condition to keep in mind in order to avoid a misdiagnosis when dealing with other exanthematous disorders and to prevent re-exposure to the responsible allergen in the future.
Related Concept Videos
Rocky Mountain Spotted Fever
Myasthenia Gravis: Diagnostic Tests
The edrophonium test is a diagnostic tool for myasthenia gravis. It involves...
Multiple Sclerosis l: Introduction
Drug toxicity: Idiosyncratic Reactions
Endocarditis II: Clinical Features of Infective Endocarditis
Cryptococcal Meningitis